Alert archive / Indiana / Gale Warnings in 2011
Gale Warning 19, NWS Northern Indiana
NWS Northern Indiana issued this gale warning at Jan 20, 2011, 4:11 AM EST. It took effect at Jan 20, 2011, 4:00 PM EST. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 20, 2011, 4:11 AM EST (09:11 UTC)
- In effect from
- Jan 20, 2011, 4:00 PM EST
- Expired
- Jan 21, 2011, 10:39 AM EST
- In force
- 19 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
734 WHUS73 KIWX 200911 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 411 AM EST THU JAN 20 2011 LMZ043-046-201715- /O.UPG.KIWX.GL.A.0001.110120T2100Z-110121T1800Z/ /O.NEW.KIWX.GL.W.0019.110120T2100Z-110121T1800Z/ /O.NEW.KIWX.UP.W.0001.110120T2100Z-110121T1800Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 411 AM EST THU JAN 20 2011 ...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 PM EST FRIDAY... ...HEAVY FREEZING SPRAY WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A HEAVY FREEZING SPRAY WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 PM EST FRIDAY. A GALE WARNING HAS ALSO BEEN ISSUED. THIS GALE WARNING IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 PM EST FRIDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS: WEST TO 30 KNOTS WITH GUSTS TO 35 KNOTS THURSDAY EVENING INTO EARLY FRIDAY MORNING...VEERING NORTHWEST TO 25 KNOTS BY LATE FRIDAY MORNING. * WAVES: 4 TO 7 FEET THURSDAY NIGHT AND FRIDAY. * FREEZING SPRAY: HEAVY ICE ACCURATION IS EXPECTED FROM LATE THURSDAY AFTERNOON INTO FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS NOT PROPERLY EQUIPED TO DO SO...REMAIN IN PORT OR AVOID THE WARING AREA. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPMENT. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
5 follow-up statements
317 WHUS73 KIWX 201549 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1049 AM EST THU JAN 20 2011 LMZ043-046-210000- /O.CON.KIWX.GL.W.0019.110120T2100Z-110121T1800Z/ /O.CON.KIWX.UP.W.0001.110120T2100Z-110121T1800Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1049 AM EST THU JAN 20 2011 ...GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 PM EST FRIDAY... ...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 PM EST FRIDAY... A HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 PM EST FRIDAY. A GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 PM EST FRIDAY. * WINDS: WEST TO 30 KNOTS WITH GUSTS TO 35 KNOTS THURSDAY EVENING INTO EARLY FRIDAY MORNING...VEERING NORTHWEST TO 25 KNOTS BY LATE FRIDAY MORNING. * WAVES: 4 TO 7 FEET THURSDAY NIGHT AND FRIDAY. * FREEZING SPRAY: HEAVY ICE ACCRETION IS EXPECTED FROM THURSDAY EVENING INTO FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS NOT PROPERLY EQUIPED TO DO SO...REMAIN IN PORT OR AVOID THE WARING AREA. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPMENT. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
179 WHUS73 KIWX 202101 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 401 PM EST THU JAN 20 2011 LMZ043-046-210515- /O.CON.KIWX.GL.W.0019.000000T0000Z-110121T1800Z/ /O.CON.KIWX.UP.W.0001.000000T0000Z-110121T1800Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 401 PM EST THU JAN 20 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EST FRIDAY... ...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 1 PM EST FRIDAY... A HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 1 PM EST FRIDAY. A GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EST FRIDAY. * WINDS: NORTHWEST TO 30 KNOTS WITH GUSTS TO 35 KNOT GALES TONIGHT INTO FRIDAY MORNING. WINDS BACKING WEST AND DIMINISHING FRIDAY AFTERNOON. * WAVES: 4 TO 8 FEET TONIGHT AND FRIDAY. * FREEZING SPRAY: HEAVY ICE ACCRETION IS EXPECTED FROM THIS EVENING INTO FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE WARING AREA. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPMENT. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
971 WHUS73 KIWX 210357 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1057 PM EST THU JAN 20 2011 LMZ043-046-211200- /O.CON.KIWX.GL.W.0019.000000T0000Z-110121T1800Z/ /O.CON.KIWX.UP.W.0001.000000T0000Z-110121T1800Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1057 PM EST THU JAN 20 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EST FRIDAY... ...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 1 PM EST FRIDAY... A HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 1 PM EST FRIDAY. A GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EST FRIDAY. * WINDS: NORTHWEST TO 30 KNOTS WITH GUSTS TO 35 KNOT GALES OVERNIGHT INTO FRIDAY MORNING. WINDS BACKING WEST AND DIMINISHING FRIDAY AFTERNOON. * WAVES: 4 TO 8 FEET TONIGHT AND FRIDAY. * FREEZING SPRAY: HEAVY ICE ACCRETION IS EXPECTED FROM THIS EVENING INTO FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE WARING AREA. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPMENT. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
720 WHUS73 KIWX 211022 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 522 AM EST FRI JAN 21 2011 LMZ043-046-211800- /O.CON.KIWX.GL.W.0019.000000T0000Z-110121T1800Z/ /O.CON.KIWX.UP.W.0001.000000T0000Z-110121T1800Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 522 AM EST FRI JAN 21 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... ...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... A HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. A GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. * WINDS: WEST TO NORTHWEST WINDS OF 15 TO 25 KNOTS WITH GUSTS TO 35 KNOT GALES THIS MORNING...DIMINISHING TO 10 TO 20 KNOTS THIS AFTERNOON. * WAVES: 4 TO 7 FEET THIS MORNING SUBSIDING TO 3 TO 6 FEET LATE IN THE AFTERNOON. * FREEZING SPRAY: HEAVY ICE ACCRETION IS EXPECTED FROM THIS EVENING INTO FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE WARING AREA. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPMENT. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
582 WHUS73 KIWX 211539 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1039 AM EST FRI JAN 21 2011 LMZ043-046-212345- /O.CAN.KIWX.GL.W.0019.000000T0000Z-110121T1800Z/ /O.NEW.KIWX.SC.Y.0007.110121T1539Z-110122T0300Z/ /O.CON.KIWX.UP.W.0001.000000T0000Z-110121T1800Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1039 AM EST FRI JAN 21 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING... ...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EST THIS EVENING. THE GALE WARNING HAS BEEN CANCELLED. A HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. * WINDS: NORTHWEST WINDS OF 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS...DIMINISHING TO 10 TO 15 KNOTS BY THIS EVENING. * WAVES: UP TO 5 FEET IN ICE FREE AREAS...DECREASING TO 1 TO 3 FEET THIS EVENING. * FREEZING SPRAY: HEAVY ICE ACCRETION IS POSSIBLE THROUGH EARLY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE WARING AREA. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this gale warning went out at Jan 20, 1:04 AM EST, 3 hours 7 minutes earlier.
Area forecast discussion, Jan 20, 1:04 AM EST, 3 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
104 AM EST THU JAN 20 2011
.AVIATION...
SNOW CONTINUES TO INCREASE IN COVERAGE AND INTENSITY FROM CENTRAL
MISSOURI INTO SOUTHERN ILLINOIS. MAIN AVIATION FORECAST CONCERN
FOR THIS CYCLE WILL BE DETERMINING HOW FAR NORTH SNOW WILL REACH.
MAIN COMPLICATING FACTOR IS THAT THIS SYSTEM TO AFFECT THE AREA
TODAY WILL COME IN TWO OR THREE PIECES AND WILL BE SOMEWHAT
LOOSELY ORGANIZED. NORTHERN STREAM TROUGH DIGGING INTO THE
NORTHERN PLAINS THIS MORNING WILL EVENTUALLY MERGE WITH A
DISTURBANCE KICKING OUT OF THE CENTRAL PLAINS...AND THIS SHOULD
HELP TO SPREAD SNOW NORTHEASTWARD INTO NORTHEAST INDIANA AND
NORTHWEST OHIO. IT STILL APPEARS AS THOUGH KFWA WILL STAND BEST
CHANCE OF ACCUMULATING SNOW WITH BETTER PROXIMITY TO THE SOUTHERN
STREAM DISTURBANCE AND STRONGER LOW/MID LEVEL FRONTAL BOUNDARY. AT
THIS TIME EXPECTING PERIOD OF HEAVIEST SNOW AT KFWA IN THE 18Z-22Z
TIMEFRAME. MAINTAINED MENTION OF IFR VSBYS AT KFWA WITH
EXPECTATION HEAVIEST SNOW WILL REMAIN JUST SOUTH OF THE TERMINAL
BUT THIS WILL NEED TO BE MONITORED OVER NEXT FEW FORECAST CYCLES.
WINDS WILL SHIFT TO THE NORTHWEST THIS EVENING AS AN ARCTIC FRONT
PLOWS THROUGH THE AREA THIS EVENING. DID INDICATE GUSTS TO 25
KNOTS AFTER 01Z...BUT THIS MAY BE A BIT UNDERDONE BASED ON
STRENGTH OF COLD ADVECTION AND PRESSURE RISES BEHIND THE FRONT.
&&
SHORT TERM...
TONIGHT THROUGH THURSDAY NIGHT...
LATEST VIS SAT AND RADAR TRENDS SHOWING LES BAND BECOMING A LITTLE
BETTER DEFINED OVER THE AREA THIS AFTERNOON. STILL NOT ANTICIPATING
MUCH IN THE WAY OF ACCUMULATION AS WINDS WILL CONTINUE TO BACK TO
MORE WESTERLY THIS EVENING. FOCUS THEN SHIFTS TO SYSTEM COMING OUT
OF THE PLAINS...WILL INITIALLY SEE A SPLIT FLOW AS WATER VAPOR
IMAGERY SHOWING UPPER TROF DIGGING INTO THE FOUR CORNERS THIS
AFTERNOON WHICH WILL TAKE DEVELOPING SFC LOW ACROSS THE SOUTHERN US
BEFORE PHASING WITH NORTHERN STREAM SYSTEM THAT WILL LAG SLIGHTLY
BEHIND IT AS AMPLIFYING PATTERN WILL BRING SHORT WAVE ENERGY
ROTATING DOWN FROM POLAR VORTEX. MODELS CONTINUE IN GOOD AGREEMENT
BEST FORCING FOR ACCUMULATING SNOW TO SET UP SOUTH AND PIVOTING EAST
OF OUR CWA...WITH A 1-3 INCH TOTAL EXPECTED ALONG AND SOUTH FROM
GUS...TO FWA...TO DFI. THIS IS ALREADY REFLECTED WELL IN CURRENT
GRIDS SO WILL CONTINUE THIS TREND AND FINE TUNE TO BLEND WITH
ADJACENT OFFICES. ARCTIC HIGH BUILDING INTO THE PLAINS BEHIND THIS
SYSTEM WILL BRING VERY COLD AIRMASS IN TOMORROW NIGHT WHICH WILL
DROP LOWS DOWN INTO THE SINGLE DIGITS OVER MUCH OF THE CWA. IT WILL
ALSO BRING ANOTHER ROUND OF LES TO THE AREA BEGINNING THURSDAY NIGHT
AND CONTINUING INTO THE EXTENDED.
LONG TERM...
FLW PATTN ALOFT GROWING MORE COMPLICATED W/TIME AS EVIDENT IN 12Z
MODEL GUIDANCE W/NOTED TREND TWD MORE AMPLIFIED NRN STREAM. THIS
PUTS LTR PORTION OF PD FCST IN JEOPARDY W/GREATER THAN USUAL
UNCERTAINTY NOW STEMMING FM CHGS IN TRENDS AND LARGER THAN NORMAL
SPREAD. AS SUCH PATH OF LEAST REGRET IS TO HOLD CLOSE TO PRIOR
GRIDDED DETAILS PARTICULARLY DYS 6-8. UNTIL THEN...GUIDANCE ESP GFS
ENSEMBLES...HAVE COME INTO BTR AGREEMENT ON INTENSITY/TRACK OF
ARCTIC RIDGE THIS WEEKEND WHICH ALIGNS WELL W/GENERALLY SUPERIOR
ECMWF BY TAKING CORE OF ARCTIC INTRUSION WELL NORTH ACRS NRN
LAKES/SE CANADA AND ONLY A GLANCING INTRUSION FOLLOWING ANOTHER
WK...MSTR STARVED NRN STREAM SW THU NIGHT. THUS KEPT W/PRIOR NUMBERS
WHICH WERE HEDGED TWD ENSEMBLE MOS NUMBERS FROM THE START.
END OF PD STILL HOLDS CONSIDERABLE UNCERTAINTY. BULK OF 12Z GUIDANCE
IS CONSIDERABLY MORE AMPLIFIED W/FLW ACRS ERN NOAM AND SIMILAR IN
KIND TO PRIOR 00Z ECMWF RENDITION. HWVR NOTHING AT THIS POINT
SUGGESTS SCRAPPING PRIOR POP INSERTION DYS 6 OR 7. THUS NO CHGS
NEEDED/WARRANTED ATTM.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...GALE WATCH FROM THIS AFTERNOON THROUGH FRIDAY AFTERNOON FOR
LMZ043-046.
&&
SHORT TERM...LOGSDON
LONG TERM...MURPHY
AVIATION...MARSILIHazardous weather outlook, Jan 19, 9:14 AM EST, 18 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTHERN INDIANA 914 AM EST WED JAN 19 2011 INZ003-004-012>014-020-MIZ077-078-201415- LA PORTE-ST. JOSEPH IN-STARKE-PULASKI-MARSHALL-WHITE-BERRIEN-CASS MI- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE... PLYMOUTH...BREMEN...MONTICELLO...BROOKSTON...NILES...BENTON HARBOR... ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS 914 AM EST WED JAN 19 2011 /814 AM CST WED JAN 19 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT LAKE EFFECT SNOW SHOWERS MAY BRING SOME VERY LIGHT SNOW ACCUMULATIONS TO PORTIONS OF LA PORTE AND BERRIEN COUNTIES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SNOW IS LIKELY BY THURSDAY WITH 1 TO 2 INCHES OF ACCUMULATION POSSIBLE. LAKE EFFECT SNOW SHOWERS ARE POSSIBLE THURSDAY NIGHT INTO FRIDAY WITH ADDITIONAL LIGHT ACCUMULATIONS. CHANCES FOR SNOW AND LAKE EFFECT SNOW SHOWERS WILL CONTINUE PERIODICALLY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SNOWFALL REPORTS WILL BE GREATLY APPRECIATED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ005>009-015>018-022>027-032>034-MIZ079>081-OHZ001-002-004-005-015- 016-024-025-201415- ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-FULTON IN-KOSCIUSKO-WHITLEY- ALLEN IN-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD- JAY-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY- PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...ELKHART...GOSHEN...LAGRANGE...TOPEKA... ANGOLA...KENDALLVILLE...LIGONIER...AUBURN...GARRETT...ROCHESTER... WARSAW...WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...HUNTINGTON... BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...HARTFORD CITY... MONTPELIER...PORTLAND...STURGIS...THREE RIVERS...COLDWATER... HILLSDALE...BRYAN...WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON... PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA 914 AM EST WED JAN 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT FREEZING DRIZZLE HAS ENDED BUT HAZARDOUS DRIVING CONDITIONS ARE STILL POSSIBLE THIS MORNING. OTHERWISE...LIGHT SNOW SHOWERS ARE POSSIBLE BUT LITTLE OR NO ACCUMULATION IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SNOW IS LIKELY THURSDAY WITH 2 TO 3 INCHES OF ACCUMULATION POSSIBLE...ESPECIALLY ALONG AND SOUTH OF A WINAMAC INDIANA TO OTTAWA OHIO LINE. THE CHANCE FOR LIGHT SNOW WILL EXIST PERIODICALLY THROUGH THE REMAINDER OF THE PERIOD. .SPOTTER INFORMATION STATEMENT... SNOWFALL REPORTS WILL BE GREATLY APPRECIATED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-201415- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 914 AM EST WED JAN 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT CONDITIONS HAZARDOUS TO SMALL CRAFT WILL SUBSIDE THIS MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY CONDITIONS HAZARDOUS TO SMALL CRAFT CAN BE EXPECTED AT TIMES THROUGH THE PERIOD. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Local storm report, Jan 19, 11:35 PM EST, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1135 PM EST WED JAN 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM SNOW BENTON HARBOR 42.12N 86.45W
01/19/2011 M1.4 INCH BERRIEN MI PUBLIC
SNOWFALL OVER THE PAST 24 HOURS
&&
EVENT NUMBER IWX1100126
NDMThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 19, 10:22 PM EST | Gale Watch | IWX | 6 hr | |
| Jan 20, 4:10 AM EST | Wind Chill Advisory | IWX | Adams, Allen, Blackford, Cass, Elkhart, Fulton and 12 more | 32 hr |
| Jan 20, 4:11 AM EST | Heavy Freezing Spray Warning | IWX | 33 hr | |
| Jan 20, 4:10 AM EST | Winter Weather Advisory | IWX | Cass | 32 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.